Abdomen pain. I need a medicine!

I did coolsculpting in the abdomen 5 days ago and I have a lot of pain. My doctor told me not to take analgesics or anti-inflammatories. I need something to help.

Doctor Answers 14

Pain in Abdomen after Coolsculpting

Thank you for your question. Some patients feel sharp pain in the abdomen after treatment. Neurontin or Gabapentin can help alleviate this pain. This needs to be prescribe by your treating physician. Best of Luck!


Summit Emergency Medicine Physician
5.0 out of 5 stars 29 reviews

CoolSculpting Side-Effects

After CoolSculpting treatment, patients can experience a tingling sensation that can be painful and uncomfortable. Because the abdomen tends to be the most sensitive area for patients, many providers will prescribe Neurontin (gabapentin) to help with this side-effect. Consult your board-certified plastic surgeon regarding your recent treatment. Good luck!

Jerome H. Liu, MD
San Jose Plastic Surgeon
5.0 out of 5 stars 11 reviews

Pain after CS

Pain after CS is well described and is temporary in most cases.  I recommend that my patients first try NSAIDS such as ibuprofen or tylenol.  If this does not suffice, I prescribe Neurontin for a couple of weeks.  Discuss these ideas with your doctor.

Jeffrey D. Wagner, MD
Indianapolis Plastic Surgeon
4.9 out of 5 stars 20 reviews

Alternative analgesic and anti-inflammatory

There are effective alternatives to traditional analgesics and anti-inflammatories. Arnica montana is a natural anti-inflammatory and Hypericum perforatum is a natural analgesic that can be used after all invasive and non-invasive procedures. They shorten the healing time and reduce discomfort. They can be taken together and combined with Neurontin after CoolSculpting if the pain is more severe.

Jeff Lester, DO
Santa Cruz Physician

Neurontin helps with discomfort after CS

Hi romina45.  Some patients get comfort from either warm or cold compresses to the area.  In my experience, using Neurontin has been successful-it does not work immediately unfortunately & does take a few days for the levels to be adequate to give relief.  Hope you feel better soon!

Coolsculpting and pain

Pain is to be expected after CoolSculpting. It should be fine to take Motrin or Tylenol to help alleviate this mild discomfort.  If discomfort persists I would recommend following up with your treating physician for further evaluation and treatment. Good luck with your recovery.

Michelle Ellern, DO
Livingston Physician
5.0 out of 5 stars 1 review

Pain after Coolsculpting Treatment

Some temporary pain and tenderness in the treatment area is common with Coolsculpting, especially at the abdomen. The tenderness is most likely due to nerve injury and inflammation. I recommend that my patients wear compression and take an anti inflammatory to help with the pain. There is also a medication called Neurontin that can help with the nerve pain. I recommend consulting with your Coolsculpting provider on the best treatment for this. Best of luck!

Michael E. Ciaravino, MD
Houston Plastic Surgeon
4.8 out of 5 stars 119 reviews

Pain after Coolsculpt

I see no reason that you can't take tylenol and ibuprofen for this. If that doesn't improve the symptoms, see your provider.

Andrew Campbell, M.D.

Quintessa Aesthetic Centers


Andrew Campbell, MD
Milwaukee Facial Plastic Surgeon
4.7 out of 5 stars 26 reviews

Pain after CoolSculpting

Hello and thank you for your question. For late onset pain we usually give Gabapentin, but I recommend to call your Doctor and ask him.

Best.

Coolsculpting discomfort

In my office if patients get this type of discomfort we like to give them a prescription for lidocaine patches and encourage anti-inflammatories like Aleve or Motrin (if they can tolerate them).  Every practice is different.  Please follow up with your provider again.  This type of discomfort, on the norm, will improve and dissipate by week 2 or 3.  Hope this helps.  


Grant Stevens, MD
Los Angeles Plastic Surgeon
4.8 out of 5 stars 139 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.